MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE
Model Number 401904
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a supraventricular tachycardia ablation procedure, the catheter became bent and a snare was needed to remove the device.The catheter was placed into the right atrium, the actuator handle was turned to place into the device into the coronary sinus (cs).The physician stated the patients atrium was normal size and he was having difficulties cannulating the cs.An attempt to straighten the curve of the catheter was unsuccessful.The device was able to be rotated 360 degrees without resistance.The catheter could not be advanced into the svc, ivc, or rv, when attempting to straighten and remove the catheter.After attempting to remove the catheter for approximately 30 minutes, a snare was placed into the right atrium and attached to the distal portion of the catheter.While holding the distal portion stable, the catheter was able to be removed.The catheter was replaced with a device from the same model with no consequences to the patient.
 
Additional Manufacturer Narrative
One 7f, duo-decapolar, super large curl, livewire ep catheter was received for evaluation.Visual inspection revealed bends in the shaft 5.0¿ and 7.0¿ proximal to the distal tip.The catheter shaft was able to deflect when actuating the steering mechanism; although it no longer met specifications for curve shape due to bends in the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the bends and reported removal difficulty remains unknown.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13011834
Report Number2182269-2021-00092
Device Sequence Number14712499
Product Code DRA
UDI-Device Identifier05414734202534
UDI-Public05414734202534
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number401904
Device Catalogue Number401904
Device Lot Number7963883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown